Vol. 8, No. 4, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Linear symplectomorphisms as $R$-Lagrangian subspaces

Chris Hellmann, Brennan Langenbach and Michael VanValkenburgh

Vol. 8 (2015), No. 4, 551–569
Abstract

The graph of a real linear symplectomorphism is an R-Lagrangian subspace of a complex symplectic vector space. The restriction of the complex symplectic form is thus purely imaginary and may be expressed in terms of the generating function of the transformation. We provide explicit formulas; moreover, as an application, we give an explicit general formula for the metaplectic representation of the real symplectic group.

Keywords
complex symplectic linear algebra, linear symplectomorphisms, Lagrangian submanifolds, the metaplectic representation
Mathematical Subject Classification 2010
Primary: 37J10, 51A50, 70H15, 81S10
Milestones
Received: 20 September 2013
Revised: 24 August 2014
Accepted: 31 October 2014
Published: 23 June 2015

Communicated by Ravi Vakil
Authors
Chris Hellmann
Department of Mathematics and Statistics
Grinnell College
Grinnell, IA 50112
United States
Brennan Langenbach
Department of Mathematics and Statistics
Grinnell College
Grinnell, IA 50112
United States
Michael VanValkenburgh
Department of Mathematics and Statistics
California State University
Sacramento, CA 95819
United States